Facebook Pixel

Could I be pregnant if I stopped taking birth control after 7 days?

By July 20, 2009 - 4:21pm
Rate This

I'm 40 years old, & had tubal reversal 3 years ago which resulted in 4 miscarriages (last one 10/08). I had D & C 10/08, which caused extremely heavy & irregular/shorter periods for over 6 months (I went from consistent 28 day cycle to 24, 25, 27,26, 23, etc). My OB-GYN put me on Ortho-tricyclen Lo in May '09, trying to get my periods to go back to normal. I took pills in May, had 29 day normal cycle and started 06/19--per dr instructions, started new pack on day 3 of cycle as I did in May. I haven't taken bc pills in over 20 years, & I was under alot of stress (full time college student and mother of 3)...I forgot to take pills around days 7, 8 or so...for 3 days, & I think was around time I ovulated & was worried "what if" I had conceived, so I stopped taking completely. I was due to start my period July 17th. It is now July 20th and no period, I felt like I was going to start 6 days ago, cramping, sore breasts, ovary tenderness...and then stopped...now feel ok, a little bowel irritation off & on. Also clear "slimy" discharge but NO period???? Took HPT this morning was negative. Could I still be pregnant? Did I ovulate late due to 7 or 8 days of pills I did take?

Add a Comment4 Comments

Okay, thanks...I am going to wait 3 or 4 days and if no period then I will retest. I'll update on my status. Again, thanks.

July 20, 2009 - 7:48pm

Clear, "slimy" discharge is normal and could be the "usual" discharge following the end of ovulation as dead cells are expelled from your system. You're only 3 days late. Personally, I'd be more concerned if it was more than a week late and your HPT was positive.


July 20, 2009 - 5:51pm
(reply to alysiak)

Well, it is now 7 days past my normal period start (28 day cycle). It is day 35 since my last period. Still no period and I just took HPT and got negative result. What's up with that? I don't feel like I'm going to start either. Could I have ovulated last week about the time I should have started, and still have another week until period? (I started b/c pills on day 3 of my period (June 21st) and took 7 pills and then stopped.) Do you have any insight on what is going on? Thanks.

July 24, 2009 - 8:10pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!